MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that a discordant, falsely low prothrombin time international normalized ratio (inr) result was obtained on a patient sample on a sysmex ca-1500 system (serial number: (b)(4)) using dade innovin reagent (lot number: 549701).Siemens further investigated the issue and was unable to determine the cause of the discordant result.Quality controls (qc) were in range and there were no issues with other patient samples, indicating that the issue was likely sample specific.Siemens was unable to rule out inadequate mixing of the sample or other preanalytical variables.Inadequate mixing can lead to discordant results due to both uneven anticoagulant dispersal and possible fibrin strand formation.Remixing of the sample can then produce acceptable recovery.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low prothrombin time international normalized ratio (inr) result was obtained on a patient sample on a sysmex ca-1500 system (serial number: (b)(4)) using dade innovin reagent (lot number: 549701).The discordant result was reported to the physician(s), and the result was questioned by the physician(s).The same sample was repeated for inr on the same instrument with the same reagent, resulting higher.The customer then ran a precision study on the instrument, and all results recovered within range.The customer then remixed and respun the same patient sample and repeated it again for inr using the same system and reagent, also resulting higher and confirming the initial repeat.The two repeat results were reported, as the correct results, to the physician(s).There are no known reports of medical intervention or adverse health consequences due to the discordant, falsely low inr result.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg d-35041,
GM 
MDR Report Key8732289
Report Number9610806-2019-00059
Device Sequence Number2021874
Product Code GJS
UDI-Device Identifier00630414023489
UDI-Public00630414023489
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2019
Device Model NumberDADE INNOVIN
Device Catalogue Number10873567
Device Lot Number549701
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2019
Initial Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1